Alert archive / Ohio / Wind Advisories in 2014

Wind Advisory 5, NWS Wilmington, OH

April 1, 201416 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Apr 1, 2014, 4:31 PM EDT for 16 counties in Ohio. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2014, 4:31 PM EDT (20:31 UTC)
Expired
Apr 1, 2014, 7:00 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH

Counties Champaign County, OH, Clark County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WWUS71 KILN 012031
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT TUE APR 1 2014

OHZ026-044>046-052>056-062>065-072>074-012300-
/O.NEW.KILN.WI.Y.0005.140401T2031Z-140401T2300Z/
HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-
INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
WILMINGTON...CHILLICOTHE...LOGAN
431 PM EDT TUE APR 1 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* LOCATIONS...CENTRAL OHIO.

* WINDS...WEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY WINDS WILL OCCUR ACROSS THE AREA THROUGH THE
  EARLY EVENING HOURS.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
1 follow-up statement
124 
WWUS71 KILN 012302
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT TUE APR 1 2014


OHZ026-044>046-052>056-062>065-072>074-020015-
/O.EXP.KILN.WI.Y.0005.000000T0000Z-140401T2300Z/
HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-
INCLUDING THE CITIES OF...KENTON...BELLEFONTAINE...MARYSVILLE...
DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
WILMINGTON...CHILLICOTHE...LOGAN
702 PM EDT TUE APR 1 2014

...WIND ADVISORY HAS EXPIRED...


WINDS HAVE DIMINISHED TO 20 TO 25 MPH WITH GUSTS AROUND 35 MPH.
THE WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING. THEREFORE...THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 1, 1:56 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 1, 1:56 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT TUE APR 1 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL STALLING OVER THE REGION TONIGHT. THIS
FRONT WILL VERY SLOWLY MOVE NORTH THROUGH THE NEXT FEW DAYS...WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS... ESPECIALLY ON
THURSDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY ON
FRIDAY...WITH DRIER CONDITIONS EXPECTED FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXPECT LITTLE IF ANY CLOUD COVER THROUGH THE REST OF THE DAY.
BASED ON OBSERVATIONAL TRENDS AND SHORT RANGE GUIDANCE HAVE BUMPED
UP HIGHS IN MOST AREAS. WINDS HAVE BEEN INCREASING AND SHOULD
STILL GET A BIT STRONGER THIS AFTERNOON BUT REMAIN BELOW WIND
ADVISORY CRITERION. DRIER AIR WILL ADVECT IN AND MIX DOWN THIS
AFTERNOON. CLOSER LOOK AT RH SHOWS THAT THERE WILL BE A WINDOW
FROM MID TO LATE AFTERNOON WHEN CONDITIONS WILL APPROACH RED FLAG
CRITERIA. HAVE ISSUED AN SPS TO ADDRESS ENHANCED FIRE DANGER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE KEY FEATURE FOR THE NEXT FEW DAYS WILL BE A STALLED (OR VERY
SLOWLY MOVING) EAST-TO-WEST FRONTAL BOUNDARY. THIS BOUNDARY IS A
TRAILING EXTENSION OF THE FRONT MOVING THROUGH THE REGION TODAY
(TUESDAY)...BUT CONNECTS MUCH FURTHER SOUTHWEST THAN JUST THE OHIO
VALLEY...WITH A SHARP THETA-E GRADIENT EVIDENT ALL THE WAY TO
TEXAS AND OKLAHOMA. LOW PRESSURE DEVELOPING NEAR THE OKLAHOMA
PANHANDLE WILL EVENTUALLY EJECT THROUGH THE MISSISSIPPI VALLEY AND
INTO THE GREAT LAKES BY THE END OF THE WEEK...BUT THE WEATHER FOR
THE OHIO VALLEY WILL BE ACTIVE EVEN BEFORE THAT OCCURS.

AS RIDGING BUILDS INTO THE EASTERN HALF OF THE COUNTRY THROUGH
WEDNESDAY...SURFACE HIGH PRESSURE WILL BE CENTERED OFF THE
SOUTHEAST COAST. THIS PATTERN FAVORS A FEED OF GULF MOISTURE ON
SOUTHERLY FLOW...EXTENDING FROM WEDNESDAY THROUGH FRIDAY MORNING.

BY EARLY WEDNESDAY MORNING...THE NEARLY-STATIONARY FRONT WILL
BEGIN A SLOW MOTION TOWARD THE NORTH...AND CHANCES FOR
PRECIPITATION WILL INCREASE OVER THE ILN CWA. IN TERMS OF
POPS...WEDNESDAY IS ACTUALLY THE MOST UNCERTAIN PART OF THE
FORECAST THROUGH THE END OF THE WEEK. THERE APPEARS TO BE A LACK
OF LARGE-SCALE FORCING ON WEDNESDAY...LEAVING THE MODEL QPF
DEPICTIONS SIGNIFICANTLY DEPENDENT ON SMALLER-SCALE FRONTAL
PROCESSES...WHICH (GIVEN THE GRADIENTS INVOLVED) DIFFER QUITE A
BIT FROM MODEL TO MODEL. OVERALL...THE WEDNESDAY QPF AMOUNTS ARE
LIGHTER THAN THEY WILL END UP BEING ON THURSDAY AND FRIDAY...SO
IMPACTS WILL NOT BE SIGNIFICANT. IF ANYTHING...THE NORTHWESTERN
CWA APPEARS FAVORED FOR PRECIPITATION. ELEVATED INSTABILITY WILL
BEGIN TO BUILD IN FROM THE SOUTH...SO A CHANCE OF THUNDER IN THE
GRIDS WILL FOLLOW SUIT.

A MORE OBVIOUS SHORTWAVE WILL PASS THROUGH THE AREA ON
THURSDAY...WITH ALL MODELS AGREEING ON AN AREA OF ENHANCED
MOISTURE ALONG WITH IT (WITH PRECIPITABLE WATER VALUES OF UP TO AN
INCH AND A HALF). THE POSITIONING OF THE SURFACE BOUNDARY OVER THE
ILN CWA ALSO SUPPORTS THE POTENTIAL FOR RAIN (POSSIBLY
HEAVY)...THOUGH AS THE THURSDAY SHORTWAVE FINISHES PASSING
THROUGH...THE FRONT WILL LIKELY BE MOVING JUST NORTH OF THE CWA
BOUNDARY. WHEN ADDITIONAL RAIN FROM THE LOW / COLD FRONTAL PASSAGE
ON FRIDAY IS FACTORED IN...THIS FORECAST WILL FOLLOW THE PRECEDING
ISSUANCE AND SUPPORT THE SUGGESTION OF HEAVY RAIN POTENTIAL IN THE
HWO.

AFTER A LULL IN PRECIPITATION LATE ON THURSDAY...ATTENTION WILL
FOCUS ON THE STRENGTHENING STACKED LOW PRESSURE CENTER...AS IT
MOVES INTO THE GREAT LAKES BY FRIDAY NIGHT. CONFIDENCE IN THIS
PART OF THE FORECAST IS A LITTLE LOWER THAN FOR THURSDAY...WITH
SOME QUESTIONS ABOUT HOW THE MOISTURE PROFILE WILL ALIGN WITH THE
PASSAGE OF THE FRONT (AND POSSIBLY A PRE-FRONTAL TROUGH).
OBVIOUSLY...CONCERN WILL BE PLACED ON SEVERE POTENTIAL...WITH SPC
HIGHLIGHTING THE POSSIBILITY OF A WIDESPREAD EVENT OVER THE MIDDLE
MISSISSIPPI VALLEY ON THURSDAY. THE JUXTAPOSITION OF FRONTAL
TIMING...MOISTURE...AND INSTABILITY IS MUCH MORE UNCERTAIN FOR
THE OHIO VALLEY. HOWEVER...WITH THE DYNAMICS OF THIS WEATHER
SYSTEM...A SEVERE THREAT FOR THE ILN CWA AT SOME POINT IN THE
THURSDAY NIGHT THROUGH FRIDAY TIME FRAME IS A POSSIBILITY. GUSTY
WINDS WILL ALSO BE POSSIBLE ON FRIDAY IN THE AMBIENT
FLOW...REGARDLESS OF CONVECTIVE POTENTIAL.

CONFIDENCE IN THE TEMPERATURE FORECAST IS NOT VERY HIGH...WHICH IS
TO BE EXPECTED WITH A FRONTAL BOUNDARY PROVIDING A TIGHT GRADIENT
ACROSS THE MIDDLE OHIO VALLEY. THIS FORECAST WILL TREND TOWARD
MORE AND MORE OF THE CWA GETTING INTO THE WARM SECTOR FROM
WEDNESDAY THROUGH THURSDAY NIGHT...WHICH HAS A SIGNIFICANT IMPACT
ON MIN TEMPS...WHICH WILL LIKELY REMAIN ABOVE 50 DEGREES FOR MOST
OF THE AREA GOING INTO FRIDAY MORNING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
EXPECT PCPN TO TAPER OFF TO A FEW SHOWERS FROM WEST TO EAST
BEHIND THE COLD FRONT LATER FRIDAY AFTERNOON INTO EARLY FRIDAY
EVENING. SOME UNCERTAINTY EXISTS AS TO HOW MUCH WRAP AROUND
MOISTURE WILL WORK ACROSS OUR NORTHERN AREAS FRIDAY NIGHT AND
SATURDAY. SUPPOSE A FEW RAIN/SNOW SHOWERS ARE NOT OUT OF THE
QUESTION...BUT PREFER TO LEAN TOWARD THE DRIER 12Z ECMWF AS IT HAS
BEEN A LITTLE MORE CONSISTENT WITH THIS. THE ECMWF AND GFS
CONTINUE TO BOUNCE AROUND ON EXACTLY HOW TO HANDLE SHORT WAVE
ENERGY MOVING OUT OF THE ROCKIES EARLY NEXT WEEK. IT DOES LOOK
LIKE THERE WILL BE AN INCREASING CHANCE OF PCPN TOWARD THE END OF
THE PERIOD SO WILL ALLOW FOR SOME CHANCE POPS HEADING INTO MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
GUSTY WEST SOUTHWEST WINDS WILL CONTINUE TO AROUND 00Z. WEST
WINDS WILL WEAKEN AND VEER OVERNIGHT. CONDITIONS WILL REMAIN VFR.
MID CLOUDS WILL SPREAD INTO THE REGION AFTER 00Z AND LOWER TO
AROUND 5000 FT. THERE WILL BE A CHANCE OF SHOWERS OVERNIGHT. ANY
RESTRICTION TO VISIBILITY WOULD BE BRIEF. VFR CEILINGS WILL
PERSIST THROUGH THE END OF THE TAF PERIOD WITH LIGHT EASTERLY
WINDS.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES LIKELY THURSDAY INTO
FRIDAY. THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH FRIDAY. WIND
GUSTS GREATER THAN 30 KT POSSIBLE FRIDAY. MVFR CEILINGS MAY
LINGER FRIDAY NIGHT INTO SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...
Hazardous weather outlook, Apr 1, 11:38 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 AM EDT TUE APR 1 2014

OHZ026-034-035-042>046-051-052-020845-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-
1138 AM EDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHWEST WINDS WILL RANGE FROM 25 TO 30 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS MOISTURE INCREASES OVER THE OHIO VALLEY THROUGH THE SECOND HALF
OF THIS WEEK...OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
ARE EXPECTED. SOME PERIODS OF HEAVY RAIN WILL BE POSSIBLE...MAINLY
ON THURSDAY AND FRIDAY. GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-020845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
1138 AM EDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RELATIVE HUMIDITY DROPPING TO 25 TO 30 PERCENT ALONG WITH WINDS
BETWEEN 15 AND 25 MPH WILL LEAD TO AN ENHANCED FIRE DANGER THROUGH
LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS MOISTURE INCREASES OVER THE OHIO VALLEY THROUGH THE SECOND HALF
OF THIS WEEK...OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
ARE EXPECTED. SOME PERIODS OF HEAVY RAIN WILL BE POSSIBLE...MAINLY
ON THURSDAY AND FRIDAY. GUSTY WINDS ARE ALSO POSSIBLE ON THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 1, 11:36 AM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 AM EDT TUE APR 1 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-
070>074-077>082-088-020000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...SPRINGFIELD...LONDON...COLUMBUS...
NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
1136 AM EDT TUE APR 1 2014

...ENHANCED FIRED DANGER THROUGH LATE AFTERNOON...

TEMPERATURES WILL RANGE FROM THE MID 60S TO MID 70S WITH THE
RELATIVE HUMIDITY DROPPING TO 25 TO 30 PERCENT THIS AFTERNOON.
THESE DRIER CONDITIONS ALONG WITH SOUTHWEST WINDS OF 15 TO 25 MPH
WILL LEAD TO AN ENHANCED FIRE DANGER THROUGH LATE AFTERNOON.

THIS MEANS THAT FIRES WILL START EASILY FROM MOST CAUSES. THEY
COULD SPREAD RAPIDLY...INCREASE IN INTENSITY...AND BECOME
DIFFICULT TO CONTROL. OPEN BURNING IS DISCOURAGED AND POTENTIALLY
DANGEROUS.

Nearby

Wind Advisories in Ohio, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.